MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22209
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
After removing helix rings from advanta vxt eptfe vascular graft, the graft had started to fray (only about 3-4 cm both proximally and distally).Graft is performing well.Ct-scan afterwards was perfect, patient is doing well.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: section d8, h6 & h10.Corrected information: section d1 & d4 - udi #.Investigation summary: this complaint reports that an advanta vxt graft (p/n 22209, l/n 499165) appeared frayed after removing the helix rings were removed.The graft was successfully implanted with no other issues and no harm to the patient.Pictures were provided by the user which show the removed helix monofilament with strands of the eptfe graft attached to it.The user was asked how much of the helix was removed, what tools were used to remove it, and at what angle it was removed.The user stated that 3-4cm of the helix was removed from either end of the graft, that mosquito forceps were used to grasp the helix and the graft body was held by hand, and that the helix was peeled off at an angle less than 45°.The ifu provides adequate instructions for the use of this device and cautions a user not to use a damaged a device and how to avoid causing damage to the device.It also provides specific instructions about how to remove the helix.The ifu states that in the case that the outer layer frays, the procedure can still be completed as long as the base layer is intact.Most details regarding technique provided by the user adhered to the instructions in the ifu except that they reported removing the helix at an angle less than 45°.The user did not specify what the angle was, but the ifu instructs the user to remove the monofilament at a 45° angle, so this action may have contributed to the complaint.The most likely root cause of this complaint is user error due to the technique used to remove the helix.The dhr for lot 499165 and relevant subassemblies were reviewed and no anomalies in manufacturing were found.All samples tested from this lot passed helix peel strength testing during manufacturing.No ncrs were identified for any of the manufacturing lots associated with the device.A recurring lot number report was completed which identified no other complaints involving lot 4499165.There is no evidence to suggest that manufacturing, equipment, or design are related to the complaint root cause.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.No excursions were identified.

Brand Name
ADVANTA SLIDER GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key19834375
Report Number3011175548-2024-00197
Device Sequence Number18080556
Product Code DSY
UDI-Device Identifier00650862222098
UDI-Public(01)00650862222098(17)260803(21)499165000
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2026
Device Model Number22209
Device Catalogue Number22209
Device Lot Number499165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient Weight85 KG